Alert archive / Pennsylvania / Special Weather Statements in 2018
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 16, 2018, 7:21 PM EDT for Cameron County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 16, 2018, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
County Cameron County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WWUS81 KCTP 162321
SPSCTP
Special Weather Statement
National Weather Service State College PA
721 PM EDT MON JUL 16 2018
PAZ010>012-017-170015-
Northern Clinton PA-Cameron PA-Clearfield PA-Elk PA-
721 PM EDT MON JUL 16 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK...CLEARFIELD...AND
CAMERON COUNTIES UNTIL 815 PM EDT...
At 720 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
south of Hicks Run, moving northeast at 15 mph.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Benezette, Hicks Run, Medix Run and Driftwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding of small streams and poor drainage areas in
towns. Do not drive your vehicle through flooded roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4113 7821 4113 7841 4121 7844 4133 7839
4147 7825 4141 7808 4131 7794
TIME...MOT...LOC 2320Z 213DEG 9KT 4126 7823
$$
LambertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:33 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 16, 3:33 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service State College PA 333 PM EDT Mon Jul 16 2018 .SYNOPSIS... Very warm and humid weather will persist into Tuesday. Showers and thunderstorms will precede a cold front which will move through during the day on Tuesday. Canadian high pressure will follow and bring a refreshing change back to much lower humidity and near to slightly below normal temperatures for the second half of the week. && .NEAR TERM /UNTIL 2 AM TUESDAY MORNING/... Best convection so far is off the lake breeze just to our NW. These are inching eastward thru time. The few cells which managed to pop off the highest terrain have died quickly. They were nearly motionless, so anything which can grow up through the cap of warm air aloft could make very heavy rain. 91/72 here at the office at 2 PM. Some of the hottest and muggiest we've seen this summer. Additional storms are expected to grow before sunset, but then a short break later this evening and early tonight. Expect more widespread convection to move in/develop over the NW after midnight. && .SHORT TERM /2 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... A cold front will reach the northwest mountains around or very shortly after sunrise Tuesday morning and take much of the daylight hours to get past Lancaster Co. However, about half of the area will be dry after 18Z. High PWAT air, increasing deep layer shear (20-30 kt) and the cold front may lead to strong thunderstorms depending on the amount of sunshine. SPC has a portion of east Central PA in a marginal risk for severe. Most likely timing for the strongest storms would be generally during the afternoon hours when heating meets up with the front, forcing and modest shear. Maxes will be highest in the SE, but most places won't be more than 3-4F away from their normals. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Drier air and building pressure behind the cold front Tuesday night into Wednesday helps clear things out and drop high temperatures Wednesday about 5 degrees over Tuesday - but biggest change will be that lowering dewpoints will make humidity levels become notably more comfortable. High pressure over PA Wednesday night will bring the coolest morning of the week before it slided east off the coast on Thursday. Flow aloft will shift from northwest to southwest and surface winds will turn southeast. GFS hints at a marine layer moving into lower Susq Thursday night and a return of higher dew points may bring some patchy morning fog. Next system slowly approaches by late Friday but stalls over the Great Lakes as inverted trough develops on top of it. This system will slowly work eastward into the Northeast over the weekend bringing a return of unsettled weather. A weak low center trying to form on the coastal front off the Carolinas Saturday progged to move north to just of the Delmarva for Sun/Mon, enhancing shower/tstm threat for eastern half of CWA. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A few showers/storms have popped up, but only a very few. BFD is the terminal with the highest chc for a storm this evening. But, JST and AOO are also close to some tall cu which have started on the highest ridges. While some of the sun-supported storms will die off, the larger-scale forcing and approach of a cold front will keep isold-sct storms going through much of the night, mainly in the NW. Not much fog is expected tonight with mild temps and at least 50pct cloud cover in most places. The cold front may reach KERI around sunrise and then slow a little as it should take most of the day to get thru KLNS. But, BFD should be dry aft 15Z and UNV/JST/AOO may be dry by 18Z. Some storms with gusty winds and heavy rain are expected, mainly in IPT, MDT and LNS where peak heating will meet up with CFROPA. IFR is poss in any of the storms. Drier and less humid conditions start Tues morning in the NW and evening in the SE and last for the rest of the week. .Outlook... Wed-Fri...AM valley fog N, otherwise, no sig wx expected. Sat...SHRA/TSRA poss vcty warm front. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...RXR AVIATION...Dangelo
Hazardous weather outlook, Jul 16, 4:05 AM EDT, 15 hours 16 minutes before
Hazardous Weather Outlook National Weather Service State College PA 405 AM EDT Mon Jul 16 2018 PAZ004>006-010-011-037-170815- Warren-McKean-Potter-Elk-Cameron-Tioga- 405 AM EDT Mon Jul 16 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Strong to possibly severe thunderstorms with gusty winds are possible later today and tonight ahead of an approaching cold front. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability of hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ028-036-056>059-063>066-170815- Juniata-Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams- York-Lancaster- 405 AM EDT Mon Jul 16 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Maximum heat index values could approach 100 degrees during the afternoon and early evening hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to possibly severe thunderstorms with gusty winds are possible Tuesday afternoon along a cold front. Heavy rain with these thunderstorms may be enough to cause localized flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ012-017>019-024>027-033>035-041-042-045-046-049>053-170815- Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria- Blair-Huntingdon-Mifflin-Somerset-Bedford-Fulton-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- 405 AM EDT Mon Jul 16 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability of hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to possibly severe thunderstorms with gusty winds are possible during the late morning and early afternoon hours on Tuesday along a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 6:52 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service State College PA
652 PM EDT MON JUL 16 2018
PAZ017-018-162345-
Northern Centre PA-Clearfield PA-
652 PM EDT MON JUL 16 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD AND CENTRE
COUNTIES UNTIL 745 PM EDT...
At 649 PM EDT, Doppler radar indicated a strong thunderstorm over
Osceola Mills, moving northeast at 50 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Philipsburg, Osceola Mills, Chester Hill, Houtzdale, North
Philipsburg, South Philipsburg, Sandy Ridge, Black Moshannon State
Park, Morrisdale, West Decatur, Grassflat, Brisbin, Kylertown and
Wallaceton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near and area lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4109 7815 4096 7788 4084 7807 4076 7830
4087 7839
TIME...MOT...LOC 2249Z 239DEG 49KT 4082 7829
LambertSpecial weather statement, Jul 16, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
721 PM EDT MON JUL 16 2018
PAZ010>012-017-170015-
Northern Clinton PA-Cameron PA-Clearfield PA-Elk PA-
721 PM EDT MON JUL 16 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK...CLEARFIELD...AND
CAMERON COUNTIES UNTIL 815 PM EDT...
At 720 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
south of Hicks Run, moving northeast at 15 mph.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Benezette, Hicks Run, Medix Run and Driftwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding of small streams and poor drainage areas in
towns. Do not drive your vehicle through flooded roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4113 7821 4113 7841 4121 7844 4133 7839
4147 7825 4141 7808 4131 7794
TIME...MOT...LOC 2320Z 213DEG 9KT 4126 7823
LambertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:15 PM EDT | Areal Flood Advisory | CTP | Somerset | 2 hr |
| Jul 16, 6:13 PM EDT | Areal Flood Advisory | CTP | McKean, Potter | 2 hr |
| Jul 16, 6:37 PM EDT | Flash Flood Warning | CTP | McKean, Potter | 3 hr |
| Jul 16, 6:52 PM EDT | Special Weather Statement | CTP | Centre | 53 min |
| Jul 16, 7:26 PM EDT | Special Weather Statement | CTP | Potter | 64 min |
| Jul 16, 7:46 PM EDT | Special Weather Statement | CTP | Warren | 59 min |
Nearby
Special Weather Statements in Pennsylvania, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.